Cystoid Macular Edema during Treatment with Paclitaxel and Bevacizumab in a Patient with Metastatic Breast Cancer: A Case Report and Literature Review

Takamichi Yokoe, Ippei Fukada, Kokoro Kobayashi, Tomoko Shibayama, Yumi Miyagi, Atsushi Yoshida, Takuji Iwase, Shinji Ohno, Yoshinori Ito

Research output: Contribution to journalArticlepeer-review

22 Citations (Scopus)

Abstract

We present a case of a metastatic breast cancer patient with cystoid macular edema (CME) occurring during treatment with paclitaxel and bevacizumab. She had a history of neoadjuvant chemotherapy and partial mastectomy plus axillary lymph node dissection for stage IIB left-breast cancer. Twenty-four months later, she was diagnosed with multiple bone metastases and underwent chemotherapy with paclitaxel and bevacizumab. Thirty-Three months after the initiation of the chemotherapy, she noticed bilateral blurred vision. The retinal thickening with macular edema was observed by optical coherence tomography, resulting in a diagnosis of CME. With cessation of paclitaxel and administrating ocular instillation of a nonsteroidal anti-inflammatory drug, her macular edema gradually reduced and disappeared in a month. While CME caused by chemotherapy is very rare, taxane may cause ocular adverse events such as CME. It is important to urge patients to consult an ophthalmologist promptly when they have visual complaints during taxane chemotherapy.

Original languageEnglish
Pages (from-to)605-612
Number of pages8
JournalCase Reports in Oncology
Volume10
Issue number2
DOIs
Publication statusPublished - 2017 May 5
Externally publishedYes

Keywords

  • Carboplatin
  • Chemotherapy complications
  • Ischemic colitis
  • Paclitaxel

ASJC Scopus subject areas

  • Oncology

Fingerprint

Dive into the research topics of 'Cystoid Macular Edema during Treatment with Paclitaxel and Bevacizumab in a Patient with Metastatic Breast Cancer: A Case Report and Literature Review'. Together they form a unique fingerprint.

Cite this